Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: reacting to every medication I take
|darkestdays30 - Fri Aug 29, 2008 3:43 am||
Is there a reason why someone would have tingling sensations & spasms throughout their body from taking prescription medication? This started with Chantix causing some extremely painful esophageal spasms & abdominal pain, once those returned without using Chantix, I started using Chantix again for a short while, to quit smoking (keeping the dosage lower because raising it after week 1 is what made me sick before), started taking Levsin, which caused bladder retention, bladder/kidney spasms, pressure in vaginal area, feeling constant urges to pea though I could barely go, but it helped my esophagus, I think my kidneys had a toxic reaction at this point, I was switched to another antispasmotic, and then bladder overactive medication, all same response as Levsin, stopped these medications & ended up getting better. Take Prevacid later on and same reaction except it doesn't cause retention. Stop taking it, start feeling better. Now I currently use Ibuprofen as needed, Adderall (when I can remember to take it) & Ambien, I am starting to get tingling/spasms all over again & I think it's the Ambien, yet I've taken Ambien for 7 years so why would it do this now? The spasms are hitting me in my face, chest, & kidney. I have tingling sensations in my legs, chest, upper back, back & front of head right now.
Current health problems: Esophagitis, kidney stones, fibromyalgia, irritable bowel, GERD, mild sleep apnea, ADD, TMJ
|darkestdays30 - Tue Sep 30, 2008 11:45 am||
I've had renal stones since March 07, all under 4mm, small enough to pass, but I still have them. I had laser surgery June 07, it failed to help. I was wondering if such a problem can cause funny reactions to medications.
Like antispasmotics, overactive bladder medications, and one particular acid reflux medication, caused spasms in my bladder, kidneys, constant urge to pee, made it feel like something was shoved up inside my vagina that I needed to push out, most caused retention, hesitency.
After I discontinued Levsin which I could barely pee from, I started feeling really ill, couldn't eat, drink much, stayed in bed, had tingling sensations shooting through me, started peeing 15 to 20 ounces of urine about 18 different times that day, it turned white, the specific gravity stayed 1.010 everytime I checked it with lack of liquid intake, but went back up the next day.
Then I got an injection of Bactrim a few wks ago and had an allergic reaction, abdomen & back broke out in a splochy red rash, started getting red spots on my legs, was itchy all over, took Benadryl and it went away. I have taken Bactrim many times and never had an allergic reaction. I do not have kidney disease, just stones. Do you think it could do this? Thanks!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.